MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 3.5 TIGHT TO SHAFT FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 3.5 TIGHT TO SHAFT FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT18EN35NSF146S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number, full udi, expiration date, and h4: manufacture date are not available as no lot number has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that swivel adaptor cracked on the tracheostomy tube, while is use with a patient.Trach change completed without issue.No disruption to ventilation.No harm to the patient.
 
Additional Manufacturer Narrative
Date returned to mfg: 03-apr-2024.Investigation summary: one 3.5 flextend device with a swivel connector was received for evaluation.Visual inspection confirmed that there was a crack on the base / ledge of the swivel.The instruction for use, 10018908-001, states under warnings to always hold the base of the 15mm connector when disconnecting.If difficulty is experienced when disconnecting, utilize the disconnect wedge provided by inserting the thin end between the connectors and pushing to force them apart.Also under warnings, the ifu states to use only water-soluble lubricants with this tube.Use of petroleum-based lubricants could damage this tube.Acetone is another chemical if used on the connecter with crack the connector.Review of complaints for a crack connector at the base did not identify a trend.If appropriate cleaning solvents and ointments were used, the crack is likely due to an inadvertent force that was applied to the base / ledge of the connector.The investigation did not determine a manufacturing defect with the sample.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA CUSTOM 3.5 TIGHT TO SHAFT FLEXTEND
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18951090
Report Number1824231-2024-00027
Device Sequence Number17979090
Product Code JOH
UDI-Device Identifier15019517155464
UDI-Public(01)15019517155464
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT18EN35NSF146S
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexMale